Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Dec 1, 2006, 9:51 AM CST for Calumet County, Kewaunee County, Wisconsin. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2006, 9:51 AM CST (15:51 UTC)
- Expired
- Dec 1, 2006, 1:51 PM CST
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 31 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Dec 1, 9:30 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 1, 9:30 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 930 AM CST FRI DEC 1 2006 .UPDATE AT 930 AM...WILL ISSUE WINTER STORM WARNING FOR MANITOWOC COUNTY FOR 3 TO 7 INCHES. 3 SNOW SO FAR ALONG THE LAKESHORE AND IMPRESSIVE BAND ON RADAR THAT IS NEARLY STATIONARY. WILL ALSO ISSUE A SNOW ADVISORY FOR KEWAUNEE AND CALUMET COUNTIES. EASTERN PARTS OF THOSE COUNTIES WILL PROBABLY GET 3 OR SO. .SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERN IS EFFECTS OF WINTER STORM MOVG THROUGH THE GREAT LAKES/OHIO VALLEY. GOING FCST LOOKED VERY GOOD FOR TODAY...SO ONLY MADE MINOR CHANGES TO QPF/SNOWFALL AMOUNTS. THE 00Z NAM-WRF SEEMED TO BE DOING THE BEST WITH THE AREAL COVERAGE AND QPF DURING THE EARLY MORNING HOURS...SO LEANED HEAVILY ON IT FOR THE SHORT-TERM FCST. RADAR/SFC OBS SHOWED SOME FLURRIES OVER MUCH OF THE FA...WITH SOME WEAK LAKE-EFFECT SNOW SHOWERS/FLURRIES NEAR THE BAY/LAKE. THE MAIN SNOW BAND OVER SE WI WAS ADVANCING NWWD AT ABOUT 10 KTS...WHICH SHD BRING IT TO THE MANITOWOC AREA BY AROUND 12Z. SYSTEM SNOWFALL SHOULD BE CONFINED TO ABOUT THE SE THIRD OF GRB CWA...WITH AMOUNTS RANGING FROM A LIGHT DUSTING OVER THE WAUTOMA...NEW LONDON AND MARINETTE AREAS...TO 3 TO 5 INCHES IN MANITOWOC COUNTY. WILL KEEP THE SNOW ADVISORY GOING FOR MANITOWOC COUNTY THROUGH THE DAY. BLUSTERY TO WINDY CONDITIONS WILL DEVELOP IN THE BAYSHORE...FOX VALLEY AND LAKESHORE AREAS...WITH FREQUENT GUSTS IN THE 25 TO 30 MPH RANGE. THIS WILL CAUSE SOME BLOWING AND DRIFTING OF THE NEW SNOW. THE MAIN SNOW BAND SHOULD MOVE OUT OVER LAKE MICHIGAN DURING THE EARLY AFTERNOON. SOME SNOW SHOWERS ARE EXPECTED OVER NC WI LATER TODAY INTO THIS EVG AS A S/W TROF PASSES THROUGH...AND LLVL WINDS BECOME BRIEFLY FAVORABLE FOR LK-EFFECT OFF LK SUPERIOR. ANOTHER S/W TROF WILL AFFECT NORTHERN WI DURING THE DAY ON SATURDAY...BRINGING THE CHANCE OF MORE SNOW SHOWERS. TEMPS WARMED SIGNIFICANTLY EARLY THIS MORNING AS THE THICKER CLOUD COVER MOVED INTO THE RGN. WAS A LITTLE SKEPTICAL OF THE GUIDANCE TEMPERATURES TODAY...AS THEY WERE WAY TOO WARM YDAY. HOWEVER...GIVEN THE EARLY MORNING WARM UP...HAVE OPTED TO ONLY GO SLIGHTLY BLO GUIDANCE TEMPS. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY NEXT SYSTEM TO AFFECT THE AREA WILL ENTER THE NORTH SATURDAY NIGHT... AND THEN ACROSS THE AREA SUNDAY INTO SUNDAY EVENING. THIS SYSTEM WILL BRING A CHANCE FOR SNOW SHOWERS OR FLURRIES TO THE REGION. AFTER THIS SYSTEM PASSES...ANOTHER SYSTEM WILL AFFECT THE AREA MONDAY NIGHT BRINGING ANOTHER CHANCE FOR LIGHT SNOW. CURRENT GRIDS HAVE A GOOD HANDLE ON THESE FEATURES. THINK MAX/MINIMUM GRIDS MAY BE TOO WARM BASED ON 850MB TEMPERATURES OFF OF THE GFS/ECMWF. SIGNIFICANT DIFFERENCES DEVELOP BY THE MIDDLE OF NEXT WEEK INTO THE END OF THE WEEK. GFS WOULD SUPPORT A SLOW MODERATING TREND BY NEXT THURSDAY...WHILE 00Z ECMWF BRINGS ANOTHER CHUNK OF ARCTIC AIR INTO THE REGION LATE NEXT WEEK. SINCE CANADIAN WAS SIMILAR TO THE GFS...CONTINUED OUR TEMPERATURE/PRECIPITATION TRENDS FOR LATE NEXT WEEK. WILL HAVE TO WAIT AND SEE IF THE GFS CHANGES IT OUTCOME TO A COLDER ECMWF...OR THE ECMWF WILL MODIFY TOWARDS THE GFS MODEL. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM THIS AFTERNOON WIZ050- && KIECKBUSCH/ECKBERG WEATHER.GOV/GREENBAY RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Dec 1, 5:45 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CST FRI DEC 1 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW WILL AFFECT PARTS OF EAST CENTRAL WISCONSIN TODAY. AMOUNTS SHOULD RANGE FROM AROUND AN INCH IN THE OSHKOSH...GREEN BAY AND STURGEON BAY AREAS TO AS HIGH AS 3 TO 5 INCHES IN MANITOWOC COUNTY. A SNOW ADVISORY REMAINS IN EFFECT FOR MANITOWOC COUNTY. GUSTY NORTH WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS MAY BECOME LOCALLY HAZARDOUS OVER THE EASTERN FOX VALLEY AND LAKESHORE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY AND TONIGHT...BUT SNOWFALL REPORTS FROM EAST CENTRAL WISCONSIN WOULD BE APPRECIATED TODAY. LMZ521-522-541>543-564-021200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 545 AM CST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING. NORTH WINDS TO 30 KNOTS WILL PRODUCE WAVES AS HIGH AS 5 TO 8 FEET THIS MORNING AND AFTERNOON. BOATING CONDITIONS WILL BE HAZARDOUS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/ECKBERG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:51 AM CST | Winter Storm Warning | GRB | Manitowoc | 4 hr |
Nearby
Snow Advisories in Wisconsin, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.